Alert archive / Utah / Wind Advisories in 2006
Wind Advisory 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 26, 2006, 4:23 AM MDT. It took effect at May 26, 2006, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2006, 4:23 AM MDT (10:23 UTC)
- In effect from
- May 26, 2006, 12:00 PM MDT
- Expired
- May 26, 2006, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 261023 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 423 AM MDT FRI MAY 26 2006 .AN UNSEASONABLY COLD STORM WILL MOVE INTO THE AREA LATE TODAY THROUGH SATURDAY. STRONG SOUTHWEST FLOW AHEAD OF THIS STORM WILL BE OVER WESTERN UTAH TODAY AND SOUTHERN AND EASTERN UTAH SATURDAY. UTZ003>005-015-016-261830- /O.NEW.KSLC.WI.Y.0015.060526T1800Z-060527T0400Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- SOUTHWEST UTAH- 423 AM MDT FRI MAY 26 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. THIS ADVISORY COVERS THE SALT LAKE AND TOOELE VALLEYS...THE SOUTHERN WASATCH FRONT...THE GREAT SALT LAKE DESERT...WEST CENTRAL AND SOUTHWEST UTAH FROM ABOUT CEDAR CITY NORTH. SOUTH WINDS WILL INCREASE THIS AFTERNOON OVER THESE AREAS WITH SPEEDS GENERALLY IN THE 20-35 MPH RANGE. LOCALLY STRONGER WINDS ARE POSSIBLE. THESE WINDS ARE DEVELOPING AHEAD OF A COLD FRONT THAT WILL PUSH INTO NORTHWEST UTAH TONIGHT. EQUALLY STRONG NORTHWEST WINDS ARE POSSIBLE OVER THE GREAT SALT LAKE DESERTS FOR A FEW HOURS BEHIND THE FRONT. THE WINDS WILL GRADUALLY DIMINISH OVERNIGHT...BUT WILL INCREASE AGAIN SATURDAY OVER SOUTHERN AND EASTERN UTAH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KSLC 261819 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1219 PM MDT FRI MAY 26 2006 .AN UNSEASONABLY COLD STORM WILL MOVE INTO THE AREA LATE TODAY THROUGH SATURDAY. STRONG SOUTHWEST FLOW AHEAD OF THIS STORM WILL BE OVER WESTERN UTAH TODAY AND SOUTHERN AND EASTERN UTAH SATURDAY. UTZ003>005-015-016-270400- /O.CON.KSLC.WI.Y.0015.000000T0000Z-060527T0400Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- SOUTHWEST UTAH- 1219 PM MDT FRI MAY 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THIS ADVISORY COVERS THE SALT LAKE AND TOOELE VALLEYS...THE SOUTHERN WASATCH FRONT...THE GREAT SALT LAKE DESERT...WEST CENTRAL AND SOUTHWEST UTAH FROM ABOUT CEDAR CITY NORTH. SOUTH WINDS WILL INCREASE THIS AFTERNOON OVER THESE AREAS WITH SPEEDS GENERALLY IN THE 20-35 MPH RANGE. LOCALLY STRONGER WINDS ARE POSSIBLE. THESE WINDS ARE DEVELOPING AHEAD OF A COLD FRONT THAT WILL PUSH INTO NORTHWEST UTAH TONIGHT. EQUALLY STRONG NORTHWEST WINDS ARE POSSIBLE OVER THE GREAT SALT LAKE DESERTS FOR A FEW HOURS BEHIND THE FRONT. THE WINDS WILL GRADUALLY DIMINISH OVERNIGHT...BUT WILL INCREASE AGAIN SATURDAY OVER SOUTHERN AND EASTERN UTAH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KSLC 270416 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1016 PM MDT FRI MAY 26 2006 ...BREEZY TONIGHT AND WINDY AGAIN SATURDAY... .A COLD FRONT WILL STALL OVER THE SOUTHERN WASATCH FRONT TONIGHT. BREEZY CONDITIONS WILL CONTINUE OVERNIGHT SOUTH OF THIS FRONT. STRONG WINDS WILL DEVELOP EARLY ON SATURDAY IN SOUTHWEST UTAH AND SPREAD ACROSS MOST OF CENTRAL AND EASTERN UTAH DURING THE DAY. UTZ016-271215- /O.EXP.KSLC.WI.Y.0015.000000T0000Z-060527T0400Z/ /O.NEW.KSLC.WI.Y.0016.060527T1100Z-060528T0000Z/ SOUTHWEST UTAH- 1016 PM MDT FRI MAY 26 2006 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MDT SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. THIS ADVISORY IS FOR SOUTHWEST UTAH. SOUTHWEST WINDS WILL CONTINUE AT 15-25 MPH TONIGHT WITH GUSTS OVER 30 MPH POSSIBLE. WINDS WILL INCREASE EARLY SATURDAY AND CONTINUE MOST OF THE DAY AT SPEEDS OF 25-35 MPH WITH GUSTS OVER 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ003>005-015-270530- /O.EXP.KSLC.WI.Y.0015.000000T0000Z-060527T0400Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- 1016 PM MDT FRI MAY 26 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. BREEZY NORTHWEST WINDS AT 15-25 MPH WILL CONTINUE OVERNIGHT. STRONGER WINDS ARE POSSIBLE ACROSS THE DESERTS TONIGHT. $$ UTZ017-019-271215- /O.NEW.KSLC.WI.Y.0016.060527T1100Z-060528T0000Z/ CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK- 1016 PM MDT FRI MAY 26 2006 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MDT SATURDAY. THIS ADVISORY IS FOR THE SOUTHWEST AND CENTRAL MOUNTAINS...AND UTAHS DIXIE AND ZION NATIONAL PARK. SOUTHWEST WINDS AT SPEEDS OF 15-25 MPH WILL CONTINUE TONIGHT. THE WIND WILL OCCASIONALLY GUST OVER 35 MPH. WINDS WILL INCREASE EARLY SATURDAY MORNING AND CONTINUE AT SUSTAINED SPEEDS OF 25-35 MPH WITH GUSTS OVER 45 MPH DURING THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TARDY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 25, 9:55 PM MDT, 6 hours 28 minutes earlier.
Area forecast discussion, May 25, 9:55 PM MDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
955 PM MDT THU MAY 25 2006
.SYNOPSIS...SOUTHWEST FLOW ALOFT WILL INCREASE FRIDAY AHEAD OF A
COLD PACIFIC TROUGH. THE ASSOCIATED COLD FRONT WILL MOVE OVER
NORTHWEST UTAH FRIDAY NIGHT THEN MOVE SLOWLY OVER THE REMAINDER OF
THE AREA THROUGH SUNDAY.
&&
.DISCUSSION...MARGINAL INSTABILITY TODAY HAS ALLOWED A FEW SHOWERS
TO DEVELOP OVER THE MOUNTAINS OF SOUTHERN AND EASTERN UTAH THIS
AFTERNOON. THESE SHOWERS APPEARED TO PRODUCE LITTLE RAIN AND ARE NOW
DRIFTING EAST AND QUICKLY DISSIPATING WITH THE LOSS OF SURFACE
HEATING. UPSTREAM...SHORTWAVE DISTURBANCES CONTINUE TO EJECT OUT OF
THE PARENT LOW NOW LOCATED NEAR 48N AND 135W. THESE SHORTWAVES
CONTINUE TO BRING A FEW MID AND HIGH CLOUDS TO NORTHWEST UTAH
TONIGHT. THE SHORTWAVES HAVE LEFT A FRONTAL BOUNDARY STALLED ACROSS
NORTHERN CALIFORNIA AND EASTERN OREGON THIS EVENING...BUT AS THE
PARENT LOW DROPS SOUTHEAST TOMORROW...IT WILL REINFORCE THE FRONT
AND PUSH IT ACROSS THE GREAT BASIN. THE FRONT IS STILL ON TRACK TO
REACH THE NORTHWEST CORNER OF UTAH BY LATE TOMORROW AFTERNOON.
SOUTHERLY TO SOUTHWESTERLY WINDS WILL INCREASE QUITE A BIT TOMORROW
THROUGHOUT THE CWA AHEAD OF THE FRONT WITH 700MB WINDS IN THE
35-40KT RANGE TOMORROW AFTERNOON AND SOUTHERLY SURFACE PRESSURE
GRADIENT DEVELOPING. MID SHIFT CAN DECIDE WHETHER THIS WARRANTS ANY
KIND OF WIND HEADLINES. WITH 700MB TEMPS OF AT LEAST 12C PROGGED
ACROSS MUCH OF THE CWA...EXPECT ANOTHER VERY WARM DAY TOMORROW.
THE FRONT IS STILL EXPECTED TO PUSH ITS WAY THROUGH NORTHWEST UTAH
TOMORROW NIGHT AND ACROSS NORTHEAST...CENTRAL AND SOUTHWEST UTAH
SATURDAY AFTERNOON AND EVENING. SATURDAY SHOULD BE AN ESPECIALLY
WINDY DAY...ESPECIALLY AHEAD OF AND JUST BEHIND THE FRONT WITH THE
MODELS HANGING ON TO THE IDEA OF A FRONTOGENETIC EVENT. THE FRONT
MANAGES TO PUSH THROUGH MOST OF THE CWA BEFORE STALLING OVER EXTREME
SOUTHEAST UTAH LATE SATURDAY NIGHT. EXPECT A NICE BAND OF PRECIP TO
DEVELOP ALONG OR JUST BEHIND THE FRONT. PRECIP MAY TAPER OFF A BIT
SATURDAY NIGHT BUT SHOULD SEE SOME INSTABILITY SHOWERS SUNDAY AS THE
500MB COLD POOL MOVES OVER EXTREME NORTHERN UTAH. TEMPERATURES STILL
EXPECTED TO BE UNSEASONABLY COLD BEHIND THE SYSTEM...WITH -6C AT
700MB OVER A GOOD PORTION OF NORTHWEST UTAH SUNDAY MORNING. THIS
WOULD DEFINITELY BE COLD ENOUGH TO PRODUCE SNOW IN THE MOUNTAINS OF
NORTHERN UTAH AND HIGHS IN THE UPPER 50S TO LOW 60S AT BEST ALONG
THE WASATCH FRONT ON SUNDAY.
CURRENT PACKAGE LOOKS TO BE IN GOOD SHAPE FOR TONIGHT SO NO UPDATES
PLANNED.
&&
.AVIATION...SEE LATEST SLCTAFSLC.
&&
.FIRE WEATHER...RED FLAGS HOISTED TO ADDRESS INCREASING SOUTHERLY
FLOW ON FRIDAY AND SATURDAY. WARNINGS COVER ALL OF WESTERN AND
SOUTHERN UTAH BELOW 7500 FT. ONLY QUESTION IS HOW FAR THE COLD AIR
MAKES IT INTO UTAH SATURDAY. WILL LIKELY BE ABLE TO CANCEL PARTS OF
THE WARNING AFTER POST FRONTAL WINDS DIE DOWN SATURDAY AFTERNOON.
&&
.HYDROLOGY...LITTLE COTTONWOOD CREEK IS EXPECTED TO PEAK WITHIN THE
NEXT 24 HOURS...BUT NO FLOODING IS EXPECTED. WATERWAYS THROUGHOUT
THE AREA WILL REMAIN NEAR BANKFULL AS WARM TEMPERATURES PERSIST.
COLD FRONT IS EXPECTED TO SLOW SNOW MELT AND HALT WATERWAY RISES.
HOWEVER...SHOWERS COULD POSSIBLY ADD ADDITIONAL WATER TO THE
WATERWAYS OF THE SALT LAKE VALLEY. RIVERS AND STREAMS WILL BE
CONTINUALLY MONITORED FOR THE HOLIDAY WEEKEND AND ADDITIONAL
COORDINATION WILL BE PERFORMED WITH THE CBRFC AS NEEDED.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM 10 AM FRIDAY TO 10 PM FRIDAY FOR UTZ003-
UTZ004-UTZ005-UTZ015-UTZ016-UTZ017-UTZ019-UTZ020.
RED FLAG WARNING FROM 10 AM SATURDAY TO 10 PM SATURDAY FOR
UTZ003-UTZ004-UTZ005-UTZ015-UTZ016-UTZ017-UTZ019-UTZ020.
FIRE WEATHER WATCH FROM 10 AM SATURDAY TO 10 PM SATURDAY FOR
UTZ010-UTZ012-UTZ013-UTZ018-UTZ021.
WY...NONE.
&&
PUBLIC...CHENG
FIRE WX...SMITHHazardous weather outlook, May 25, 5:40 AM MDT, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 540 AM MDT THU MAY 25 2006 UTZ001>021-WYZ021-261200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 540 AM MDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN ON FRIDAY AND THEN IMPACT UTAH OVER THE HOLIDAY WEEKEND. AHEAD OF THIS SYSTEM...DRY AND WINDY CONDITIONS WILL SPREAD ACROSS PORTIONS OF UTAH. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITIES WILL BRING INCREASED FIRE DANGER TO THE WESTERN VALLEYS ON FRIDAY AND THEN ACROSS THE SOUTHERN AND EASTERN PORTIONS OF UTAH ON SATURDAY. SEE THE LATEST FIRE WEATHER STATEMENT FOR DETAILS. THE WINDS COULD BECOME QUITE STRONG OVER SOUTHERN AND EASTERN UTAH SATURDAY AND COULD IMPACT TRAVEL AND RECREATION ACTIVITIES. IN ADDITION...MUCH COOLER TEMPERATURES WILL SPREAD INTO NORTHERN UTAH AND SOUTHWEST WYOMING ALONG WITH A THREAT OF SNOW DOWN TO ABOUT THE 7000 FOOT LEVEL IN THE FAR NORTHERN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 25, 10:45 PM MDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1045 PM MDT THU MAY 25 2006 UTZ001>021-WYZ021-261300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 1045 PM MDT THU MAY 25 2006 ...UNSEASONABLY COOL AND WINDY WEATHER FOR THE HOLIDAY WEEKEND... A STRONG AND UNSEASONABLY COOL PACIFIC STORM WILL IMPACT UTAH AND SOUTHWEST WYOMING THIS WEEKEND. AHEAD OF THE STORM...AN INCREASING SOUTHWESTERLY FLOW WILL KEEP A WARM AND DRY AIRMASS OVER THE AREA ON FRIDAY WITH TEMPERATURES EXPECTED TO REMAIN 10-15 DEGREES ABOVE NORMAL. SOUTH WINDS WILL PICK UP OVER WESTERN UTAH ON FRIDAY AS THE COLD FRONT APPROACHES THE AREA. THE FRONT WILL MOVE INTO NORTHWEST UTAH FRIDAY NIGHT THEN STALL THROUGH MIDDAY SATURDAY. THE FRONT WILL THEN PUSH THROUGH MOST OF THE REMAINDER OF THE STATE SATURDAY AFTERNOON AND NIGHT. WINDS COULD BECOME QUITE STRONG OVER SOUTHERN AND EASTERN UTAH ON SATURDAY...BOTH AHEAD OF AND BEHIND THE FRONT. MUCH COOLER TEMPERATURES WILL SPREAD IN BEHIND THE FRONT AND THERE IS THE POSSIBILITY OF ACCUMULATING SNOW IN THE NORTHERN WASATCH AND WESTERN UINTA MOUNTAINS. PERSONS PLANNING TRAVEL OR OUTDOOR RECREATION THIS HOLIDAY WEEKEND SHOULD BE PREPARED FOR WET AND COLDER WEATHER OVER THE NORTH AND VERY WINDY CONDITIONS OVER THE SOUTH AND EAST. MONITOR WEATHER.GOV ON THE INTERNET...STAY TUNED TO NOAA WEATHER RADIO...OR STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR UPDATES ON THIS STORM.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.